EN AR FR ES DE
► Allertec (cetirizine (cetirizine dihydrochloride)) - Practical Medicine

Allertec (cetirizine (cetirizine dihydrochloride)) - oral drops, solution

The name of the preparation Character; dose; package Manufacturer Price 100% Price after refund In which pharmacy?
Allertec oral drops, solution; 10 mg / ml; 10 ml Polfa Warsaw 9.69 3.43
Check
Allertec oral drops, solution; 10 mg / ml; 20 ml Polfa Warsaw 16.82 5.05
Check

Note: reimbursed drug prices are in line with the regulations in force from July 1, 2018.

The preparation contains the substance:cetirizine (cetirizine dihydrochloride)

The drug is available on prescription

What is Allertec?

An antihistamine with antiallergic activity.

What does Allertec contain and how does it work?

The active substance is Cetirizine , a hydroxyzine derivative, a drug with antihistamine and antiallergic activity. Cetirizine blocks peripheral histamine type 1 (H1) receptors and thus inhibits the action of histamine, a substance involved in the formation of allergic symptoms. It has no significant effect on histamine type 2 (H2) receptors. Relieves allergic symptoms such as sneezing, runny nose, swelling and itching of mucous membranes, redness and tearing of the eyes, prevents the formation of skin reactions. The maximum concentration in the blood occurs within 30-90 minutes after taking the preparation.

When to use Allertec?

The preparation is indicated in adults and children after two years of age:
· Relieving the symptoms of the eyes and nose in the course of chronic or seasonal allergic rhinitis
· Relieving the symptoms of chronic idiopathic urticaria.

When not to use this preparation?

Unfortunately, even if there are indications to use the preparation, it can not always be used. You can not use the preparation if you are allergic (you are hypersensitive) to any of the ingredients, hydroxyzine or to piperazine derivatives.
You can not use the product if you have severe kidney problems (creatinine clearance less than 10 ml / min).

Take special care with Allertec?

Certain diseases and other circumstances may constitute a contraindication to use or indication to change the dosage of the preparation. In some situations it may be necessary to carry out specific check-ups.
Caution should be exercised if the preparation is used in patients with epilepsy and in patients with an increased risk of seizures.
Although there is no clinically significant interaction between alcohol and cetirizine, caution is advised if alcohol is consumed during treatment.
It is not recommended for use in children up to 2 years of age.
Additional information about the other ingredients of the preparation:
· The product contains methyl parahydroxybenzoate and propyl parahydroxybenzoate, which may cause allergic reactions (possible late-type reactions).

Does this preparation affect the ability to drive vehicles?
The studies did not show a significant effect of cetirizine at a dose of 10 mg per day on the ability to drive vehicles, feel drowsiness and psychophysical fitness.
Persons driving motor vehicles, operating machines or performing activities requiring full psychophysical fitness should exercise extreme caution and check how they react to cetirizine and do not use doses higher than recommended. Some people may have side effects (eg drowsiness, blurred vision) that may impair your ability to drive or use machines / machines.
In susceptible individuals, cetirizine may increase the effect of drugs that inhibit the central nervous system (eg analgesics, sedatives) and alcohol for the ability to react and concentrate.

Dosage of Allertec

The preparation is in the form of drops for oral use. Drops should be measured on a teaspoon or diluted in water (the solution should be taken immediately after preparation). Do not exceed the recommended doses because it will not increase the effectiveness of the drug and may harm your health and life. If you have any doubts regarding the use of the preparation, consult a physician.
Adults and adolescents after the age of 12: 10 mg (20 drops) once a day.
Children 6-12. year of life: 5 mg (10 drops) 2 times a day.
Children 2.-6. 2.5 mg (5 drops) twice a day.
In elderly people without renal dysfunction, there is no need to modify the dose.
No dosage adjustment is necessary for patients with hepatic impairment.
In adults with mild renal impairment (creatinine clearance greater than 50 ml / min) no dosage adjustment is necessary. In adults with moderate or severe renal impairment, the doctor will reduce the dose accordingly and set the dosage in each case individually: if the creatinine clearance is 30-49 ml / min 5 mg once daily if the creatinine clearance is 10-30 ml / min 5 mg every other day. If the creatinine clearance is less than 10 ml / min, the use of the preparation is contraindicated. In children with impaired renal function, the doctor will decide the dose individually depending on the creatinine clearance and body weight of the child.

Can Allertec be used during pregnancy and breastfeeding?

During pregnancy, do not use any medicine without consulting your doctor!
It is very important that before using any medicine during pregnancy or breastfeeding, consult a physician and explain beyond any doubt the potential risks and benefits associated with the use of the drug. If you are pregnant or plan to become pregnant, please inform the doctor prescribing the prescription for this medicine.
There are no adequate data on the use of the preparation in pregnant women. Cetirizine is excreted in the milk of a nursing woman. Before using the product during pregnancy or breast-feeding, a doctor should be consulted who will decide whether it is appropriate to use the product during this period and recommend appropriate precautions.

Can I use other preparations in parallel?

Tell your doctor about all medicines you have recently taken, including those that are over the counter.
There were no significant interactions of the preparation with other drugs, in particular with pseudoephedrine or theophylline (400 mg daily).
Cetirizine in combination with alcohol or central nervous system depressants may increase their central nervous system inhibitory effects (sedation, hypnotics, analgesics, muscle relaxants).
Food does not reduce the absorption of cetirizine, it may reduce the rate of absorption of cetirizine.

What side effects can occur?

Like all medicines, Allertec can cause side effects, although it will not occur in all patients who use this medicine. Remember that the expected benefits of using the drug are usually greater than the damage resulting from the occurrence of side effects.
The following may occur: headache and dizziness, agitation, tiredness, drowsiness, tingling (paraesthesia), aggressive behavior, confusion, depression, hallucinations, insomnia, convulsions, movement disorders, weakness, malaise, nausea, diarrhea, abdominal pain, increased body weight, dry mouth, throat inflammation, edema, increased heart rate (tachycardia), liver dysfunction, hypersensitivity reactions (pruritus, rash, urticaria). Very rare: thrombocytopenia, dysgeusia, fainting, tremor, dyskinesia, tics, dystonia, eye disorder, blurred vision, eyeball rotation, difficulty passing urine, involuntary urination, angioneurotic edema (swelling of the face, lips, tongue, throat, larynx in sporadic cases that may cause narrowing of the airways, impede breathing and threaten life), Anaphylactic reactions (severe hypersensitivity reactions that may be life-threatening, including possible breathing difficulties, hypotension, anaphylactic shock).

Other preparations on the Polish market containing cetirizine (cetirizine dihydrochloride)

Alermed (coated tablets)
Alerzina (coated tablets)
Allertec (syrup)
Allertec (coated tablets)
Allertec WZF (coated tablets)
Amertil (coated tablets)
Amertil Bio (coated tablets)
CetAlergin (coated tablets)
Cetalergin Ten (coated tablets)
Cetip (coated tablets)
Cetirizine Max (coated tablets)
Cetirizine Genoptim (coated tablets)
Cetirizine Genoptim SPH (coated tablets)
Cetrix (coated tablets)
Letizen (tablets)
Zyrtec (oral solution)
Zyrtec (coated tablets)
Zyrtec (oral drops, solution)
Zyrtec UCB (coated tablets)